Depression

Question
Posted by: Claire | 2018/05/14

Q.

i need help

Hi there please help i just started with my lexamil 10mg, i have a 4 month baby and honestly i am not feeling better, i don't feel like getting off the bed, bathing or eating, i hate my job i don't even go in any more I'm the owner but don't feel like it any more, i go without food or water for days and not get hungry.when i told my husband how i feel he says it just psychological.

Expert's Reply

A.

Depression expert
- 2018/05/24

Hello Claire,
Firstly, I'm sorry that someone, I don't know who, has caused needless delays in putting your question to me, so I can answer it. 
You raise so many important issues.  You say you have "just started" on the antidepressant Lexamil.  I wonder when that was. Antidepressants take at least 2 to 3 weeks to show their full effects, so one may well not notice such good effects earlier than that.  PND, Post-Natal Depression, is well recognized and common, and does deserve proper treatment.
What you describe could well be symptoms of PND, which can include a loss of enjoyment of whatever you might ordinarily enjoy.  Going without food and especially water is bad for you, and you need to treat food and water like medicine, as something you need to consume, whether you want to or not.  This could be bad for you and for the baby.
As for your husband's comments, NOTHING is "just psychological". But the psychological components of all this are vitally important, and should receive attention and help.  You need to arrange as soon a practical, to see a good local psychiatrist for assessment and a discussion of your treatment options, and should also see a psychologist, counsellor for counselling, to help you recover from this state, so that you and your child can move ahead with enjoying life together

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: Gillie | 2018/05/23

Please go back and see your GP.

Reply to Gillie

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.